Alert archive / Florida / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 77, NWS Melbourne, FL

June 2, 2025Martin County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 2, 2025, 5:03 PM EDT for Martin County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2025, 5:03 PM EDT (21:03 UTC)
Expired
Jun 2, 2025, 5:30 PM EDT
In force
27 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Martin County, FL

The radar

The Melbourne radar (KMLB), 126 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 9.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2025-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1931 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2025-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1931 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
858 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

269 
WUUS52 KMLB 022103
SVRMLB
FLC085-022130-
/O.NEW.KMLB.SV.W.0077.250602T2103Z-250602T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
503 PM EDT Mon Jun 2 2025

The National Weather Service in Melbourne has issued a

* Severe Thunderstorm Warning for...
  Southeastern Martin County in east central Florida...

* Until 530 PM EDT.

* At 503 PM EDT, a severe thunderstorm was located near Indiantown,
  moving north at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Indiantown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2696 8049 2710 8047 2705 8017 2696 8027
TIME...MOT...LOC 2103Z 191DEG 8KT 2702 8038 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Fehling
1 follow-up statement
006 
WWUS52 KMLB 022123
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
523 PM EDT Mon Jun 2 2025

FLC085-022133-
/O.EXP.KMLB.SV.W.0077.000000T0000Z-250602T2130Z/
Martin FL-
523 PM EDT Mon Jun 2 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARTIN COUNTY
WILL EXPIRE AT 530 PM EDT...

The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with this thunderstorm.

LAT...LON 2696 8049 2710 8047 2705 8017 2696 8027
TIME...MOT...LOC 2123Z 191DEG 8KT 2706 8037 

$$

Fehling

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:18 PM EDT, 1 hour 45 minutes earlier. Its key messages:

  • Issued at 315 PM EDT Mon Jun 2 2025
  • Marginal Risk for a strong to severe storm through 9 PM this evening, mainly south of Interstate 4
  • Scattered rain and lightning storms continue through at least the middle of the week, bringing frequent lightning, locally heavy rainfall, and gusty winds at times
  • Heat and humidity combine this weekend to produce heat index values of 100-105F
Area forecast discussion, Jun 2, 3:18 PM EDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
318 PM EDT Mon Jun 2 2025

...New KEY MESSAGES, DISCUSSION, MARINE...

.KEY MESSAGES...
Issued at 315 PM EDT Mon Jun 2 2025

- Marginal Risk for a strong to severe storm through 9 PM this
  evening, mainly south of Interstate 4

- Scattered rain and lightning storms continue through at least
  the middle of the week, bringing frequent lightning, locally
  heavy rainfall, and gusty winds at times

- Heat and humidity combine this weekend to produce heat index
  values of 100-105F

&&

.DISCUSSION...
Issued at 315 PM EDT Mon Jun 2 2025

Today-Tonight...With the exception of a few stray showers across
Okeechobee County and the Treasure Coast this afternoon, most
locations are staying dry. Temperatures are remaining several
degrees cooler, especially across northern locations, where a
large cloud shield has overspread the area. KMLB radar is
highlighting a diffuse east coast sea breeze beginning a slow trek
westward, primarily from the Titusville area southward along the
remaining Space and Treasure Coasts.

CAM guidance has backed off on afternoon convection overall, mainly
focusing any development along the sea breeze and perhaps a
differential heating boundary, stretching west-east from southern
Lake County to southern Volusia County. Thus, rain chances were
reduced from the previous forecast by ~10-20 percent areawide. It
still appears that the greatest coverage will be focused along
and south of Orlando/Titusville. Despite mid-high level clouds,
current RAP analysis shows surface heating has helped SBCAPE climb
to around 2000-3000 J/kg (highest around Lake Okeechobee). Weak
MLCIN is covering most of east central Florida and mid level lapse
rates are hovering around a modest 6 degC/km. Due to the messy
thermodynamic environment, CAMs struggle to develop any sustained
or significant convection late this afternoon and evening. A
Marginal Risk (level 1 of 5 risk) for a strong to severe storm
remains highlighted for areas south of I-4...mainly for gusty
winds and up to coin-sized hail. Anything that does form should
quickly diminish after sunset, leaving behind mostly dry
conditions and temperatures settling into the 70s.

Tuesday-Wednesday...An upper level low is forecast to become nearly
stationary near the northeastern Gulf through Wednesday, underneath
weak ridging over the eastern CONUS. At the surface, a weak boundary
will remain over the Florida Peninsula as a low pressure system
attempts to form late Tuesday night, just offshore of the Atlantic
coast. With ample moisture in place (PW 2+"), an unsettled weather
pattern looks to continue through mid week. Temperatures will be on
a brief downward trend through Wednesday, due to the added cloud
cover and forecast rainfall. Highs slightly below normal values are
anticipated (mid/upper 80s). NBM precipitation probabilities have
been running high, so reduced them by a category to around (55-70
pct) on Tuesday. Wednesday looks to be the best opportunity at
widespread rainfall, as the surface low offshore lifts northward.
The environment will not be overly favorable for severe storms
during this period (especially Wednesday with warming 500mb
temps), but water-loaded downdrafts could produce gusty winds of
40-50 mph.

Thursday-Sunday...Drier air begins to filter northward on Thursday,
marking the arrival of the Saharan Air Layer (SAL). Rain chances
decrease each day into the weekend, closer to the typical early June
40-60 pct range. Most convective activity looks to remain focused
along the afternoon/early evening sea breeze circulation. Any storm
that does become well-organized could produce gusty winds, due to
some drier air in the mid levels. Temperatures and heat indices will
become the main story from Friday through Sunday, as a quick warming
trend ensues. Combined heat and humidity is forecast to produce heat
index values of 100F+ on Friday, climbing as high as 106F on
Saturday and Sunday. For anyone planning to be outdoors this
upcoming weekend, plan to stay well-hydrated and take frequent
breaks in the shade or A/C.

&&

.MARINE...
Issued at 315 PM EDT Mon Jun 2 2025

A weak surface boundary will remain stalled over the local waters
through at least a portion of Tuesday, before lifting north as an
area of low pressure develops off of the northeast Florida coast.
Isolated to scattered rain and lightning storms will continue
through the week, at times capable of winds greater than 34 kt and
frequent lightning. Otherwise, seas around 2 ft climb to 3-4 ft by
Wednesday morning, then fall to around 2-3 ft through late week.
Onshore flow increases to around 10-15 kt Tuesday, veering SSE
Wednesday with speeds decreasing to around 10-12 kt or less for the
remainder of the week.

&&

.AVIATION...
(18Z TAFs)
Issued at 137 PM EDT Mon Jun 2 2025

Unsettle pattern continues as the weak frontal boundary across
Central Florida gradually lifts north. Mainly VFR conditions
outside of TSRA/SHRA, the highest chances for which remain in the
late afternoons and evenings, tied to the diurnal sea breeze
pattern, but a standing very low chance will exist near the
frontal boundary. Weak WSW flow today becomes variable at times,
shifting to the SE-ESE Tuesday as the front lifts. Can't rule out
brief MVFR CIG reductions near the front.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  71  85  72  84 /  20  50  50  80
MCO  71  86  72  84 /  40  60  40  80
MLB  72  84  73  85 /  60  60  60  80
VRB  70  84  72  86 /  70  70  60  80
LEE  71  87  72  85 /  30  60  30  80
SFB  71  87  72  86 /  30  60  40  80
ORL  72  87  72  85 /  40  60  40  80
FPR  69  83  71  85 /  80  70  60  80

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

DISCUSSION...Schaper
AVIATION...Haley

In the hours before

Special weather statement, Jun 2, 4:51 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Melbourne FL
451 PM EDT Mon Jun 2 2025

FLZ164-264-022115-
Inland Martin FL-Coastal Martin FL-
451 PM EDT Mon Jun 2 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MARTIN COUNTY
THROUGH 515 PM EDT...

At 450 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Indiantown, moving north at 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Indiantown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2696 8049 2709 8046 2704 8019 2696 8023
TIME...MOT...LOC 2050Z 199DEG 10KT 2698 8037

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Fehling

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 1:17 PM EDTSpecial Marine WarningMLB45 min
Jun 2, 4:51 PM EDTSpecial Weather StatementMLBMartin24 min
Jun 2, 5:16 PM EDTSevere Thunderstorm WarningMLBMartin29 min
Jun 2, 7:02 PM EDTAreal Flood AdvisoryMLBSaint Lucie88 min
Jun 2, 7:45 PM EDTAreal Flood AdvisoryMLBIndian River, Okeechobee, Saint Lucie90 min

Nearby

Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.